How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Dr. Z I have been taking Remeron two weeks now

Customer Question

Hi Dr. Z I have been taking Remeron for about two weeks now 15mg at night. Does taking Remeron continually cause inevitable weight gain? If so why does Remeron cause weight gain?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.
Hello again,
Unfortunately Remeron will typically always cause weight gain for an individual as long as you keep using the medication. This is one of the most notorious antidepressants to cause weight gain as well. The reason why weight gain occurs with this medication is because it is an appetite stimulant, so you have the urge to eat more while on this medication. In addition, it also impacts how your body metabolizes fats and stores more fat in your body which leads to weight gain. And lastly, there are some studies that show that Remeron causes increased water retention which will increase your weight.
I hope this answers your question and gives you some guidance on this issue. I wish you all the best and I hope that your treatment goes well.
My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime. If I answered your question satisfactorily I would very much appreciate if you could rate my performance in helping you so that I can get credit for this question. Thank you very much
Customer: replied 1 year ago.
So the Remeron creates more fat even if you have been on the same diet you'll gain fat easier? Is there any way to combat the fat weight gain?
Expert:  Dr. Z replied 1 year ago.
Unfortunately yes, no matter what your diet is a marginal amount of weight gain is still likely with Remeron. You can try to combat it by using an atypical antidepressant like Wellbutrin as an augment or a low dose of a psychostimulant medication can be used to lessen the chance of weight gain.
My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime. If I answered your question satisfactorily I would very much appreciate if you could rate my performance in helping you so that I can get credit for this question. Thank you very much
Customer: replied 1 year ago.
Dr. Z, I'm not sure what to do I've been sleeping an extreme amount ever since I started remeron. I've slept 12 plus hours a day and remain fairly out of it and depressed feeling still. Could remeron be the culprit for feeling so tired and even more depressed?
Expert:  Dr. Z replied 1 year ago.
This is actually a different question than your original question. Per JustAnswer rules you would have to rate this Q&A thread and then open a new thread to ask about the drowsiness and Remeron effect. Thank you.

Related Mental Health Questions